MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50621
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Device evaluation: the zilbs-635-10-6 device of lot number c1447544 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 14may2020.The red safety tab was removed from handle.The stent was returned deployed.Document review: prior to distribution zilbs-635-10-6 devices are subjected to a visual inspection, and functional checks to ensure device integrity.These inspections, and functional checks are outlined in internal procedures in place at cirl a review of the relevant manufacturing records ((b)(4)) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1447544.There is no evidence to suggest the user did not follow the ifu(ifu0065-1).Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to excessive force being applied to the handle, and the red safety tab being detached during device preparation.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
User opened the package, and found out the stent was premature released about 0.3cm.No use on patient.User changed another same device to complete the procedure.This observation was made prior to patient contact.Lab evaluation confirms red safety lock was removed from handle.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10627202
Report Number3001845648-2020-00746
Device Sequence Number3311902
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)210131(10)C1447544
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberG50621
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC1447544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/19/2020
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2020
Initial Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight70